Results 1 to 2 of 2
Vicodin Addiction, Withdrawl symptons and how long
  1. #1
    lifestooshort81 is offline New Member
    Join Date
    Feb 2013
    Posts
    1

    Default Vicodin Addiction, Withdrawl symptons and how long

    Hi Folks,
    I'm rather ecstatic to find a board where I can semi-anonymously ask others going through the same or similar situations such as myself and not feel like a criminal or total dead beat.

    A few years ago I was prescribed HC/acetaminophen 5-500 for sciatica/lower back and leg pain due to narrowing stenosis. I basically have a pinched nerve that regardless of how many NSAIDS I take wether its over the counter or prescribed, do not help. The doctor said this is "normal" as some bodies don't react to some medication as do others. He also swore that physical therapy [which I can not even think about affording right now as i'm on the verge of loosing my home if things financially don't pick up...so an added cost of physical therapy is not doable righ now] would help. That's east for him to say making a doctors salary...and reading my MRI report, it sounds like this narrowing stenosis can only be 'fixed' properly with surgery. Well I'm not opposed to trying a physical therapist before I would decided on surgery to see if it truly will work but between time and money I couldn't afford it then and can't afford it now.

    SO I was given a "low" dose of narcotics to help with the pain and I absolutely need them or I walk around with what essentially feels like a blunt knife in the back of my right thigh. It's extremely painful and distracting. This isn't some excuse for drugs, I'm just pointing out that I have tried other remedies, other over the counter medications, other prescription meds and nothing works the way hydrocodone-acetaminophen works. I have also been put on Cymbalta more for anxiety issues but it's suppose to help with fibromyalgia? a nerve pain, but isn't helping me there.

    SOOO long story short and to the point of my question here; I ran my prescription empty and I have been trying to stay 'sober' for a few days and regain control of my life. Although the pain is quite unbearable at times and I want to drink a 5th of vodka or whiskey to make me pass out, I've been trying to suck it up and only find myself wanting to pop a pill and make the pain go away. I realize this is also part mental dependance or is it called physiological?

    Anyway, it's been over 36 hours since I last took a vicodin and I feel physically fine except for the fact I have no motivation to do anything. For the past 36 hours I have felt this way and I'm sure its a side effect but does this go away? I feel like for 3 days I've been a complete wast of life. I need to sit down and do book keeping, return customer phone calls and write estimates I have no ambition of doing. I've been watching TV all day and just don't want to get up. I don't even care to watch tv but it's the only thing I can do that doesn't require effort.

    Any input on what I can do or expect to go through even in the next few days is much appreciated. I'm not a total idiot I'm pretty sure this lethargy or apathy is from detox albeit minimal but from withdrawl no less. or is this something else I should worry about? As I mentioned prior I've been on HC-5/500 at 2/day for about 2 years. I know the stuff builds up but its not like i'm on a much higher dose.

    Thanks for your input, it's much appreciated in trying to get my stuff back together. My girlfriend has been helping to morally boost my spirits but she also doesn't know first hand what I'm going though so its hard for her to understand fully.

    "Mr. Farkas"

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    So you've been taking 10mg of hydrocodone 5/500 for two years? How much more were you taking to make you run out early? Your lethargy is most likely from the w/d. You are having rather mild w/d. One thing you can do:
    Make yourself move. Get out and walk, even a little bit.
    Stay hydrated, water, juice, no energy drinks.
    L-tyrosine and b-6, must have the b-6 to make the L-tyrosine work. This is for ENERGY.
    A good multi-vitamin

    I hope you can get some surgery or even pt. If you can't ask your doctor for exercise you can do at home for your lower back. This will help greatly. You can do many of the things a pt person would have you do at home, it's worth looking into. Also, many people have used something called a tens machine? don't know what that is. But basically, keeping yourself in shape, will help you with your back. Try the L-tyrosine and b-6. May help drag you out of the lethargy.

    Peace,

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22